Alert archive / California / Wind Advisories in 2007
Wind Advisory 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 27, 2007, 1:27 AM PST. It took effect at Feb 27, 2007, 5:28 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 1:27 AM PST (09:27 UTC)
- In effect from
- Feb 27, 2007, 5:28 AM PST
- Expired
- Feb 28, 2007, 2:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 270927 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 227 AM MST TUE FEB 27 2007 VERY WINDY WEATHER DEVELOPING OVER SOUTHEAST CALIFORNIA AND ALONG THE LOWER COLORADO RIVER THIS AFTERNOON AHEAD OF A PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT AZZ020-025-CAZ030>033-272300- /O.NEW.KPSR.WI.Y.0006.070227T1900Z-070228T0500Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 227 AM MST TUE FEB 27 2007 /127 AM PST TUE FEB 27 2007/ ...WIND ADVISORY IN EFFECT FROM NOON MST /11 AM PST/ TODAY TO 10 PM MST /9 PM PST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MST /11 AM PST/ TODAY TO 10 PM MST /9 PM PST/ THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY FROM NOON MST /11 AM PST TODAY UNTIL 10 PM MST /9 PM MST THIS EVENING. THE ADVISORY INCLUDES JOSHUA TREE NATIONAL PARK AS WELL AS THE COMMUNITIES OF IMPERIAL...EL CENTRO... YUMA...AND BLYTHE CALIFORNIA. SOUTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL DEVELOP OVER SOUTHEAST CALIFORNIA DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AHEAD OF AN ADVANCING PACIFIC LOW PRESSURE SYSTEM AND THE ASSOCIATED COLD FRONT. THE STRONGEST WINDS WILL OCCUR FROM MID AFTERNOON THROUGH THE EARLY EVENING HOURS...THEN GRADUALLY TAPER OFF INTO THE EARLY MORNING HOURS WEDNESDAY. SOME OF THE STRONGEST WINDS CAN BE EXPECTED IN THE IMPERIAL AND EL CENTRO AREAS...IN ADDITION TO PARTS OF JOSHUA TREE NATIONAL PARK. THE WINDS WILL BE STRONG ENOUGH TO CAUSE AREAS OF BLOWING DUST AND SAND OVER THE DESERTS...WHICH MAY CAUSE LOCAL VISIBILITIES TO DROP BELOW 3 MILES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ BRECKENRIDGE
4 follow-up statements
000 WWUS75 KPSR 271328 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 628 AM MST TUE FEB 27 2007 VERY WINDY WEATHER DEVELOPING OVER SOUTHEAST CALIFORNIA AND ALONG THE LOWER COLORADO RIVER TODAY AHEAD OF A PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT CAZ030-272300- /O.EXT.KPSR.WI.Y.0006.070227T1328Z-070228T0500Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 528 AM PST TUE FEB 27 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR JOSHUA TREE NATIONAL PARK...IN EFFECT UNTIL 9 PM PST THIS EVENING. SOUTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS TO OVER 45 MPH... WILL OCCUR OVER PORTIONS OF JOSHUA TREE NATIONAL PARK TODAY...AND CONTINUE INTO THE EVENING HOURS TONIGHT. EARLIER AT 5 AM WEST WINDS AT LOST HORSE GUSTED TO 46 MPH...AND SOUTHERLY GUSTS TO 40 MPH WERE REPORTED AT 6 AM. THE WINDS MAY CAUSE SOME BLOWING DUST AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ020-025-CAZ031>033-272300- /O.CON.KPSR.WI.Y.0006.070227T1900Z-070228T0500Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 628 AM MST TUE FEB 27 2007 /528 AM PST TUE FEB 27 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /11 AM PST/ TODAY TO 10 PM MST /9 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /11 AM PST/ TODAY TO 10 PM MST /9 PM PST/ THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEASTERN CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY FROM NOON MST /11 AM PST TODAY UNTIL 10 PM MST /9 PM MST THIS EVENING. THE ADVISORY INCLUDES THE COMMUNITIES OF IMPERIAL...EL CENTRO... YUMA...AND BLYTHE CALIFORNIA. SOUTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH... WILL DEVELOP OVER SOUTHEAST CALIFORNIA DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AHEAD OF AN ADVANCING PACIFIC LOW PRESSURE SYSTEM AND THE ASSOCIATED COLD FRONT. THE STRONGEST WINDS WILL OCCUR FROM MID AFTERNOON THROUGH THE EARLY EVENING HOURS...THEN GRADUALLY TAPER OFF INTO THE EARLY MORNING HOURS WEDNESDAY. SOME OF THE STRONGEST WINDS CAN BE EXPECTED IN THE IMPERIAL AND EL CENTRO AREAS. THE WINDS WILL BE STRONG ENOUGH TO CAUSE AREAS OF BLOWING DUST AND SAND OVER THE DESERTS...WHICH MAY CAUSE LOCAL VISIBILITIES TO DROP BELOW 3 MILES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ BRECKENRIDGE
000 WWUS75 KPSR 272127 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 227 PM MST TUE FEB 27 2007 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 10 PM MST /9 PM PST/ THIS EVENING... .A STRONG UPPER LEVEL SYSTEM WAS SITUATED OVER THE WESTERN UNITED STATES LATE THIS AFTERNOON. AT THE SURFACE...A COLD FRONT STRETCHED FROM NEAR LOS ANGELES TOWARD LAS VEGAS...AND ON TO SALT LAKE CITY. THE FRONT WAS MOVING QUICKLY TO THE SOUTHEAST. IN RESPONSE...STRONG WINDS HAD DEVELOPED ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. THE STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS AS THE FRONT APPROACHES FROM THE NORTHWEST...BUT BEGIN TO WEAKEN LATE IN THE EVENING AS THE UPPER LEVEL WINDS DECOUPLE FROM THE SURFACE. HOWEVER ...EXPECT WINDY CONDITIONS TO PERSIST THROUGH TONIGHT AND INTO EARLY WEDNESDAY AFTERNOON. AZZ020-025-CAZ030>033-280500- /O.CON.KPSR.WI.Y.0006.000000T0000Z-070228T0500Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 227 PM MST TUE FEB 27 2007 /127 PM PST TUE FEB 27 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /9 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEASTERN CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY UNTIL 10 PM MST /9 PM MST THIS EVENING. THE ADVISORY INCLUDES THE COMMUNITIES OF IMPERIAL...EL CENTRO...YUMA...AND BLYTHE. SOUTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WERE COMMON ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR FROM THIS AFTERNOON THROUGH THE EARLY EVENING HOURS...THEN GRADUALLY TAPER OFF INTO THE EARLY MORNING HOURS WEDNESDAY. SOME OF THE STRONGER WINDS MEASURED SO FAR THIS AFTERNOON WERE NEAR EL CENTRO AND IMPERIAL... WHERE GUSTS WERE NEAR 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ INIGUEZ
000 WWUS75 KPSR 280331 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 831 PM MST TUE FEB 27 2007 AZZ020-025-CAZ030>033-281500- /O.EXT.KPSR.WI.Y.0006.000000T0000Z-070228T1500Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 831 PM MST TUE FEB 27 2007 /731 PM PST TUE FEB 27 2007/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST /7 AM PST/ WEDNESDAY... THE WIND ADVISORY ISSUED EARLIER FOR SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY HAS BEEN EXTENDED UNTIL 8 AM MST /7 AM PST/ WEDNESDAY. STRONG GUSTY WEST WINDS FOLLOWING A COLD FRONT WILL CONTINUE TO DEVELOP THROUGH WEDNESDAY MORNING. WEST WINDS OF 25 TO 35 MPH... WITH POSSIBLE GUSTS TO NEAR 45 MPH...ARE EXPECTED IN THE IMPERIAL VALLEY OF CALIFORNIA...THE SALTON SEA...JOSHUA TREE NATIONAL PARK...AND ALONG THE COLORADO RIVER VALLEY. THIS INCLUDES PORTIONS OF INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ HV
000 WWUS75 KPSR 280856 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 156 AM MST WED FEB 28 2007 AZZ020-025-CAZ031-281000- /O.CAN.KPSR.WI.Y.0006.000000T0000Z-070228T1500Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE 156 AM MST WED FEB 28 2007 /1256 AM PST WED FEB 28 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY. WINDS HAVE DECREASED FOLLOWING THE PASSAGE OF A COLD FRONT TUESDAY EVENING AND ARE BELOW ADVISORY LEVELS. THUS THE WIND ADVISORY HAS BEEN CANCELLED FOR THE LOWER COLORADO RIVER VALLEY. BREEZY TO WINDY WEATHER IS STILL EXPECTED TODAY HOWEVER...AND WEST WINDS FROM 15 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH...CAN BE EXPECTED FROM TIME TO TIME...MAINLY IN THE LATE MORNING AND AFTERNOON HOURS. THE WINDS MAY CAUSE AREAS OF BLOWING DUST AT TIMES...WHICH COULD LOWER VISIBILITIES TO BELOW 4 MILES IN PLACES. $$ CAZ030-032-033-282200- /O.EXT.KPSR.WI.Y.0006.000000T0000Z-070228T2200Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 1256 AM PST WED FEB 28 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. STRONG GUSTY WEST WINDS FOLLOWING A COLD FRONT WILL CONTINUE TO AFFECT PORTIONS OF IMPERIAL AND RIVERSIDE COUNTIES INTO THE AFTERNOON HOURS TODAY. WEST WINDS OF 20 TO 35 MPH... WITH POSSIBLE GUSTS TO NEAR 45 MPH...ARE EXPECTED IN THE IMPERIAL VALLEY OF CALIFORNIA...THE SALTON SEA...AND JOSHUA TREE NATIONAL PARK. THIS INCLUDES PORTIONS OF INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA. BETWEEN 10 PM AND MIDNIGHT TUESDAY...WINDS AT LOST HORSE AND AN AUTOMATED STATION AT FISH CREEK IN FAR WESTERN IMPERIAL COUNTY GUSTED TO AROUND 50 MPH. HOWEVER...AT MIDNIGHT WINDS AT IMPERIAL HAD CALMED TO LESS THAN 10 MPH. THE WIND ADVISORY FOR SOUTHEAST CALIFORNIA WILL BE SOMEWHAT OF A MARGINAL EVENT...AND NOT ALL LOCATIONS WILL SEE STRONG OR ADVISORY LEVEL WINDS AT ALL TIMES. SOME LOCATIONS SUCH AS EL CENTRO AND IMPERIAL MAY NOT SEE VERY WINDY WEATHER DEVELOP UNTIL LATER IN THE MORNING WHEN BETTER MIXING IN THE ATMOSPHERE IS AVAILABLE. HIGHER TERRAIN LOCATIONS SUCH AS JOSHUA TREE NATIONAL PARK...AND OTHER TERRAIN FAVORED AREAS COULD SEE STRONG WINDS FOR MUCH OF THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE LIKELY IN THE DESERTS...ASSOCIATED WITH THE STRONGER WINDS...AND MAY OCCASIONALLY LOWER VISIBILITIES TO BELOW 3 MILES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ BRECKENRIDGE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 26, 7:45 PM PST, 5 hours 42 minutes earlier.
Area forecast discussion, Feb 26, 7:45 PM PST, 5 hours 42 minutes before
AZZ020>028-CAZ030>033-271200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 845 PM MST MON FEB 26 2007 .SYNOPSIS... AN UPPER LEVEL LOW...CURRENTLY OFF THE PACIFIC NORTHWEST COAST...WILL MOVE TOWARDS THE CENTRAL UNITED STATES DURING THE NEXT SEVERAL DAYS. THIS LOW WILL SEND SEVERAL IMPULSES OF ENERGY ACROSS THE DESERT SOUTHWEST...RESULTING IN INCREASING CLOUDS...BREEZY TO WINDY CONDITIONS...AND SLIGHT CHANCES FOR PRECIPITATION OVER THE HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK AND TO THE EAST OF PHOENIX. TEMPERATURES TODAY WILL BE SEASONABLE...WITH COOLER TEMPERATURES EXPECTED TUESDAY THROUGH THURSDAY. DRY AND SLOWLY WARMING WEATHER WILL RETURN FRIDAY AND CONTINUE INTO THE WEEKEND. && .SHORT TERM... TONIGHT THROUGH THURSDAY... A LARGE COLD PACIFIC LOW PRESSURE SYSTEM WAS SLOWLY APPROACHING AZ THIS EVENING. ONLY A FEW HIGH CLOUDS WERE NOTED OVER NORTHERN AZ...AND THE COLD FRONT AT 03Z WAS LOCATED GENERALLY FROM SALT LAKE CITY WEST TO NEAR SANTA BARBARA CA. A STRONG BUT DRY COLD FRONT IS STILL FORECAST TO SWEEP ACROSS OUR FORECAST AREA (SOUTHEAST CA TO SOUTH CENTRAL AZ) TUESDAY AFTERNOON AND EVENING. THE MAIN EFFECT WILL BE GUSTY WINDS...DEVELOPING TO 35 MPH OVER PORTIONS OF SOUTHEAST CA...AND BECOMING A LITTLE STRONGER OVERNIGHT TUESDAY. GUSTY WINDS WILL EVENTUALLY SPREAD TO SOUTH CENTRAL AZ BY TUESDAY EVENING. THE ONLY OTHER CONCERN WITH THE LOW PRESSURE SYSTEM IS THE SLIGHT CHANCE OF SHOWERS. THE UPCOMING VERY COLD AIRMASS... WITH 700 MB TEMPERATURES AS LOW AS MINUS 12 C...WILL SETTLE OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL AZ BY WEDNESDAY AFTERNOON. THERE IS JUST ENOUGH LOW LEVEL MOISTURE TO DEVELOP AFTERNOON CLOUDINESS IN THE 8 TO 11 THSD FOOT RANGE WHICH COULD ICE OUT AND PRODUCE VIRGA... GUSTY WINDS...AND MAYBE A SPRINKLE OR TWO OVER AND NEAR THE MOUNTAINS FROM PARKER AZ TO WICKENBURG...ACROSS FAR NORTH PHOENIX...AND OVER TO SOUTHERN GILA COUNTY. CURRENT FORECASTS LOOK OK FOR NOW...INCLUDING WIND. HOWEVER THE POSSIBILITY OF MORE AFTERNOON CLOUDINESS OVER SOUTH CENTRAL AZ WITH A SLIGHT CHANCE FOR SHOWERS MAY HAVE TO BE REVISITED FOR LATE WEDNESDAY AFTERNOON. NO UPDATES PLANNED. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... DAYTIME TEMPS CONTINUE TO WARM BACK TO NEAR 70 DEGREES ACROSS OUR DESERTS AHEAD OF ANOTHER SHORT WAVE IMPULSE THAT DROPS SOUTH DOWN THE EAST SIDE OF THE PAC RIDGE...SWINGING THE TROF AXIS THROUGH SE CA AND AZ FRIDAY. THIS NEXT SYSTEM REMAINS DRY...OFFERING NO PRECIP CHANCES AT THIS TIME FOR OUR AREA...JUST VARIABLE HIGH LEVEL CLOUDINESS AND LOCALLY BREEZY CONDITIONS FRIDAY. MODELS WAIVER SOMEWHAT WITH THE POSITION AND AMPLIFICATION OF THE PAC RIDGE THROUGHOUT THE WEEKEND...WITH THE CURRENT TREND SHOWING THE RIDGE AXIS SHIFTING TO THE EAST OVER AZ AND THE INTERMOUNTAIN WEST...AND THE FLOW BECOMING MORE ZONAL OVER THE SW CONUS AS ANOTHER UPPER LEVEL LOW MOVES SOUTH OUT OF THE GULF OF ALASKA. OVERALL... MOSTLY SUNNY SKIES AND A WARM-UP OF MAX TEMPS BACK INTO THE MID TO UPPER 70S CAN BE EXPECTED INTO EARLY NEXT WEEK. && .AVIATION... 06Z TAFS AND TWEBS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX VASQUEZ/INIGUEZ/MEYERS
Nearby
Wind Advisories in California, 2007Wind Advisories in Arizona, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.